Discussions that mention zonegran

Epilepsy board


Topa will vary from person to person. I'm on 500/day and my weight has been constant. EATING took adapting after 300mg. I don't eat AM. It is snacking when I wake up through after lunch in how Topa knocks my appitite down to zilch, and THAT took training. I could go 36 hours without eating and NOT BE HUNGRY, so be warned about the drugs effects (that was back around 300mg).

After then I have gone up to 500, and at 400 and 500 my energy has gone downhill. I can't pull the 11 mile runs on bike I could do before. Even motivation is down to nothing to preform simple tasks such as shopping and paying bills.

You ask WHY I remain on the drug? IT WORKS GREAT! I went from every month or more frequent to maybe every THREE MONTHS possibly when a seizure pops up. I am maxed out on Keppra (3000/day) TegXR is at 1200/day. SO those two could NOT be increased based on past experience.

Adjustments after you reach the 200/day MAY be able to jump in 100mg increments as I did without problems... but I am very tollerant. During the initial titration they only increase it by 25mg/wk for a reason, so your body can adapt.

As mentoned on here, Soda (mainly diets) are horrible in taste; Some candies are another that may pop up in the bad tasting catagory. Make sure you keep drinking water. I noted aroma's triggered my appitite (shrimp in my case) when usually I need to force myself to eat. You won't perspire as much, and tempratures will feel different when on Topa.

I did NOT have weight loss on Topa as I did on Zonegran (25% weightloss RAPID on Z; not good in my case)

So IF you are on the drug, or have kids on the drug, plan for SNACKS. That way they will still be eating and maintaining their food intake.

--Travis
Ok Sugar, just wanted to make sure you were aware about the drugs.

My current Epileptologist I admire. He doesn't push, no bad mixes prolonged (the zonegran was the only problem drug mix, but that was short), likes going S-L-O-W. He is glad I read up on my meds. One comment he made was I am one of the few patients he has that he does not have to worry about. He knows I'll call if problems come up.

BEING EDUCATED ABOUT YOUR MEDICATION DOES NOT HURT.

Nice to know I am not in the minority when it comes to being educated on the treatments!!

Not being a doc or pharmacist I didn't know if Teg and Trileptal would cause {problems} toxic or similar symptoms if the older drug (Teg) was not reduced in a patients regiment. I would GUESS something would show up for symptoms but never being on Tri and Teg at the same time (never being on Trileptal ever).

--Travis
HEY, TRAVIS FROM NM.....

I've been trying different drug mixes since October and I've finally found one that seems to work now that we've added Topamax, even though I have all the symptoms everyone here has mentioned. I'm also taking Zonegran and Lamictal.

My question for you is, what problems have you had with zonegran? Since we're trying to figure out which drug should be weaned out and which should stay, I was wondering what your epileptologist says about it so I can discuss it on my next dr's visit. Thanks!

New to the board! :wave:

Velie in Odessa, TX
Quote from velie:
HEY, TRAVIS FROM NM.....

I've been trying different drug mixes since October and I've finally found one that seems to work now that we've added Topamax, even though I have all the symptoms everyone here has mentioned. I'm also taking Zonegran and Lamictal.

My question for you is, what problems have you had with zonegran? Since we're trying to figure out which drug should be weaned out and which should stay, I was wondering what your epileptologist says about it so I can discuss it on my next dr's visit. Thanks!

New to the board! :wave:

Velie in Odessa, TX


Topa and Z are ALMOST the same... it's uncommon to be on both at the same time. (let me think) One (I think Topa) is the sulfamate substitute... Which I took for Z containing sulfamate. Otherwise the two are very similar.

I may be a bad case to go on for questioning Z. I was on it so short.

I had very fast weight loss and my Dilantin levels shot through the roof; we found out the Dilantin levels later. I was only on Z for maybe 3-4 WEEKS. In that time with the complications I lost 25% of my body weight, and with Dilantin geting high level wise, I became toxic. I had to, for a short time, move in with my folks until everything leveled out. I needed a CANE to walk. I felt horrible using a cane and I was in my late 20's :EEK: . Vision was bad (again, blame Dilantin, I was already OFF Zonegran).

When symptoms first started, we tried stopping my increase, that didn't help; dropping my Z dose by 100; that didn't help. So 4 days after the reduction my Epileptologist quickly took me off it; and I mean at an emergency rate (no reactions thankfully).

So you know; I was on TegXR, Dilantin, Keppra and Zonrgran at that time.

Best of luck in decisions with the doc. I'm just suprised to hear somebody on Topa and Zonegran at the same time being they are very very similar drugs.

--Travis



Test:
r****ly
r****ly

rapidly
rapidly